Alert archive / Pennsylvania / Freeze Warnings in 2016
Freeze Warning 4, NWS State College, PA
NWS State College, PA issued this freeze warning at Oct 25, 2016, 3:37 AM EDT for 20 counties in Pennsylvania. It took effect at Oct 26, 2016, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2016, 3:37 AM EDT (07:37 UTC)
- In effect from
- Oct 26, 2016, 2:00 AM EDT
- Expired
- Oct 26, 2016, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Union County, PA, York County, PA
The radar
The State College radar (KCCX), 89 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 7.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2018 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
127 WWUS71 KCTP 250737 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 337 AM EDT TUE OCT 25 2016 PAZ026>028-035-036-045-046-049>053-056>059-063>066-261300- /O.UPG.KCTP.FZ.A.0003.161026T0600Z-161026T1300Z/ /O.NEW.KCTP.FZ.W.0004.161026T0600Z-161026T1300Z/ HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...HUNTINGDON...MOUNT UNION...LEWISTOWN... MIFFLINTOWN...MCCONNELLSBURG...CHAMBERSBURG...LOCK HAVEN... WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY... SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...HARRISBURG... HERSHEY...POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK... LANCASTER 337 AM EDT TUE OCT 25 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * MINIMUM TEMPERATURES...AROUND 30 DEGREES. * IMPACTS...UNPROTECTED SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED. FREEZE CONDITIONS WILL LIKELY END THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE VEGETATION. && $$
2 follow-up statements
120 WWUS71 KCTP 251642 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1242 PM EDT TUE OCT 25 2016 PAZ026>028-035-036-045-046-049>053-056>059-063>066-261300- /O.CON.KCTP.FZ.W.0004.161026T0600Z-161026T1300Z/ HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...HUNTINGDON...MOUNT UNION...LEWISTOWN... MIFFLINTOWN...MCCONNELLSBURG...CHAMBERSBURG...LOCK HAVEN... WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY... SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...HARRISBURG... HERSHEY...POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK... LANCASTER 1242 PM EDT TUE OCT 25 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... * MINIMUM TEMPERATURES...AROUND 30 DEGREES. * IMPACTS...UNPROTECTED SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED. FREEZE CONDITIONS WILL LIKELY END THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE VEGETATION. && $$
757 WWUS71 KCTP 261251 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 851 AM EDT WED OCT 26 2016 PAZ026>028-035-036-045-046-049>053-056>059-063>066-261400- /O.EXP.KCTP.FZ.W.0004.000000T0000Z-161026T1300Z/ HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...HUNTINGDON...MOUNT UNION...LEWISTOWN... MIFFLINTOWN...MCCONNELLSBURG...CHAMBERSBURG...LOCK HAVEN... WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY... SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...HARRISBURG... HERSHEY...POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK... LANCASTER 851 AM EDT WED OCT 26 2016 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... WHILE SOME AREAS MAY STILL BE CLOSE TO FREEZING AT 9AM...TEMPERATURES WILL RISE ABOVE FREEZING IN THE NEXT HOUR. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this freeze warning went out at Oct 25, 1:26 AM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Oct 25, 1:26 AM EDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service State College PA 126 AM EDT Tue Oct 25 2016 .SYNOPSIS... Occasional lake effect showers will taper off tonight as high pressure moves into Pennsylvania. Rain will return on Thursday and may start as a period snow or mix over the northern tier. && .NEAR TERM /UNTIL 8 AM THIS MORNING/... Steady northwest winds and lake stratocu should keep min temps a few degrees warmer than previous fcst. Light lake effect showers over the far Northwest Alleghenies should continue based on high res models with hourly temp trends favoring mostly rain showers. && .SHORT TERM /8 AM THIS MORNING THROUGH 6 PM WEDNESDAY/... Tuesday looks very much like Monday just a few degs colder. The wind should start to slacken later in the day but may not go calm overnight. Temps again the trouble for Tues PM/Wed AM. In this case, the 5-10F temp drop from Mon PM to Tues PM will spell a moderate-high threat for freezing temps across the whole CWA, and could kill off the rest of the vegetation across the SE, ending the growing season. Have posted a freeze watch for that possibility. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... With tail end of CAA Wed morning and surface high pressure in place, could be a freeze ongoing to start the extended period. During the day, CAA comes to an end as weak progressive upper ridge moves through and low-level flow turns back to the S/SW. A compact low developing over the Midwest will already be knocking on our door late Wed night. Drier air remains in place over the east Wed night, but expect showers to work into the west overnight. With overrunning precip potentially falling into low dewpoint air, wetbulbs may fall enough to mix some snowflakes in at the onset over the northern mtns. Then, Thursday looks like a rainy day with QPF values of 0.50-1.00 likely northern half. Cool northwest flow Fri followed by subtle ridging within main flow Fri night. Though model guidance still somewhat divergent after that, the weekend continues to look unsettled as a series of shortwave troughs slide through. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... Moisture flowing off of Lk Erie will continue to produce a varying amount of stratocu across Central PA into Tuesday, with the most persistent cloudiness and lowest cigs across the higher terrain from KBFD south to KJST. Although widespread VFR conds noted at 03Z, model soundings suggest CIGs will dip a bit as the boundary layer cools/moistens overnight, with at least tempo MVFR likely at KBFD/KJST late tonight. Tuesday should be similar to Monday, as the flow changes little in direction but does get a little lighter. Diurnal heating and resulting mixing within deepening boundary layer will cause cigs to rise during the day, with widespread VFR conds anticipated by midday. Outlook... Wed...Patchy AM fog possible. Thu...Rain/low cigs possible. Fri...AM showers/low cigs possible W Mtns. Sat...Showers/MVFR CIGS possible NW Mtns. && .CTP WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late tonight through Wednesday morning for PAZ026>028-035-036-045-046-049>053-056>059-063>066. && SYNOPSIS...Steinbugl NEAR TERM...Lambert/Steinbugl SHORT TERM...Dangelo LONG TERM...RXR AVIATION...Fitzgerald
Hazardous weather outlook, Oct 24, 2:44 PM EDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 244 PM EDT MON OCT 24 2016 PAZ004>006-010>012-017>019-024-025-033-034-037-041-042-251845- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD-TIOGA- NORTHERN LYCOMING-SULLIVAN- 244 PM EDT MON OCT 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ026>028-035-036-045-046-049>053-056>059-063>066-251845- HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 244 PM EDT MON OCT 24 2016 ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Freeze Warnings in Pennsylvania, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.